Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 253, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2022, 4:55 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2022, 4:55 PM MDT (22:55 UTC)
- Expired
- Jul 26, 2022, 5:34 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 134 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
978
WUUS53 KLBF 262255
SVRLBF
NEC101-135-262345-
/O.NEW.KLBF.SV.W.0253.220726T2255Z-220726T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
455 PM MDT Tue Jul 26 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Perkins County in southwestern Nebraska...
South central Keith County in southwestern Nebraska...
* Until 545 PM MDT.
* At 454 PM MDT, a severe thunderstorm was located near Roscoe, or
near Ogallala, moving southeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Madrid and Elsie.
This includes Interstate 80 in Nebraska between mile markers 133 and
139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4110 10170 4114 10151 4088 10125 4078 10161
TIME...MOT...LOC 2254Z 325DEG 26KT 4108 10162
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Brown3 follow-up statements
953
WWUS53 KLBF 262312
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
512 PM MDT Tue Jul 26 2022
NEC101-135-262345-
/O.CON.KLBF.SV.W.0253.000000T0000Z-220726T2345Z/
Perkins NE-Keith NE-
512 PM MDT Tue Jul 26 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN PERKINS AND SOUTH CENTRAL KEITH COUNTIES...
At 512 PM MDT, a severe thunderstorm was located 9 miles southeast of
Roscoe, or 13 miles southeast of Ogallala, moving southeast at 25
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Madrid and Elsie.
This includes Interstate 80 in Nebraska near mile marker 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4106 10164 4111 10148 4088 10125 4080 10154
TIME...MOT...LOC 2312Z 311DEG 21KT 4101 10151
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Brown255
WWUS53 KLBF 262326
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
526 PM MDT Tue Jul 26 2022
NEC101-135-262345-
/O.CON.KLBF.SV.W.0253.000000T0000Z-220726T2345Z/
Perkins NE-Keith NE-
526 PM MDT Tue Jul 26 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN PERKINS AND SOUTH CENTRAL KEITH COUNTIES...
At 526 PM MDT, a severe thunderstorm was located 10 miles north of
Elsie, or 17 miles southeast of Ogallala, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Elsie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4104 10157 4108 10145 4088 10125 4084 10141
TIME...MOT...LOC 2326Z 309DEG 18KT 4099 10144
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Brown603
WWUS53 KLBF 262334
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
534 PM MDT Tue Jul 26 2022
NEC101-135-262344-
/O.CAN.KLBF.SV.W.0253.000000T0000Z-220726T2345Z/
Perkins NE-Keith NE-
534 PM MDT Tue Jul 26 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERKINS AND SOUTH
CENTRAL KEITH COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4104 10157 4108 10145 4088 10125 4084 10141
TIME...MOT...LOC 2333Z 325DEG 26KT 4094 10139
$$
BrownWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:33 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 26, 12:33 PM MDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service North Platte NE 133 PM CDT Tue Jul 26 2022 .SHORT TERM...(This evening through Wednesday night) Issued at 132 PM CDT Tue Jul 26 2022 A large upper level area of low pressure will remain located near Hudson Bay through Wednesday. Meanwhile upper level ridging has expanded northward across the Pacific west coast states. Between the two features moderately strong west-northwest flow aloft is in place across our region. At the surface a weak cold front is sagging southward through the area. The front by early this evening should extend from northeast CO through central into northeast NE. Most CAM guidance develops scattered convection late this afternoon near the front, but this is mostly just south and east of our counties of western and north central Nebraska. There has been a signal the past several runs of the HRRR that a few storms could develop in the moist post frontal upslope environment across the western Sandhills. If these were to form then a small cluster could move southeast across central into southwest NE early this evening. Clearing is taking place across the area late this morning, and will allow for some instability to develop this afternoon. Shear is such that storm organization could occur with a few briefly severe cores possible. A small disturbance embedded within the flow aloft may bring another cluster of showers/thunder to the area late tonight into Wednesday morning. Moisture will certainly not be lacking, with east to southeast low-level flow north of the weak cold front continuing to advect Gulf moisture northwest into the area. PWATS will average around 1.25" so spotty heavy rain is possible. Unclear has to how much clearing will occur during the day Wednesday. Several CAMs linger mid-level showery activity through much of the day. Does appear that at least some clearing will take place farther to the west across the Panhandle into northern CO. This is where the better instability would develop, and most models suggest a cluster of storms should materialize and track southeast toward/through southwest NE and northwest KS Thursday night. .LONG TERM...(Thursday through Tuesday) Issued at 132 PM CDT Tue Jul 26 2022 The upper low near Hudson Bay will shift eastward by the weekend. Meanwhile the upper ridge across the western CONUS will begin to build farther to the east across the Rockies. A weak nearly stationary front will remain draped across the High Plains from western KS into the NE Panhandle. Several rounds of showers/thunder are expected across this area into the weekend. Unfortunately the main focus for precipitation looks to remain mostly south and southwest of our area. The exception will be across southwest nearer the front and stands the better chance of seeing at least some rainfall. The heat will gradually build back into the area as the upper level high builds toward the Central Plains next week. Highs by Monday and Tuesday will be back into the 90s to lower 100s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1211 PM CDT Tue Jul 26 2022 A cold front will move southeast this afternoon that will make a range from IFR to VFR conditions across the area tonight. Short term models are in good agreement convection will redevelop along the front, although areal coverage creates a spread. The forecast is for isolated to scattered thunderstorms from 3 pm to 10 pm tonight then clearing across much of the area. The exception will be across the far southwest three counties where stratus and fog may still redevelop and visibility dropping to a mile at times with IFR to LIFR conditions possible. Overnight mid and high clouds spread in from the northwest with cigs AOB 8KFT. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Keck
Hazardous weather outlook, Jul 26, 1:51 PM MDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 251 PM CDT Tue Jul 26 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-271100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 251 PM CDT Tue Jul 26 2022 /151 PM MDT Tue Jul 26 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a marginal risk for severe thunderstorm development this afternoon. A frontal boundary will move southeast through western into central Nebraska that will be the focus for scattered thunderstorm development. Scattered thunderstorms are expected to develop, where a few severe thunderstorms will make possible the threat for large hail and damaging winds until the front moves southeast of the area near midnight. All thunderstorms pose the threat of lightning. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Wednesday as the front moves south across Kansas the boundary will extend northwest across the high plains that will remain the focus for thunderstorm development Wednesday. A marginal risk exists for portions of the southern Nebraska Panhandle and southwest for areas generally west of a line from Rushville to Oconto and Eustis. Large hail and damaging winds are the main hazards. The frontal boundary will remain the focus for daily thunderstorm chances Thursday through Saturday. Sunday another frontal system is forecast to push southeast for a greater areal coverage for thunderstorms through Monday. At this time, the severe threat is uncertain into the extended period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 26, 4:26 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
526 PM CDT Tue Jul 26 2022
NEZ010-029-262315-
Wheeler NE-Holt NE-
526 PM CDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of southeastern Holt
and northeastern Wheeler Counties through 615 PM CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Bartlett, or 29 miles south of O'neill, moving east at
35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Knievels Corner, Goose Lake State Wildlife Management Area,
Cumminsville and Four Corners.
This includes Highway 281 between mile markers 147 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4195 9857 4213 9859 4216 9830 4204 9829
4195 9830
TIME...MOT...LOC 2226Z 265DEG 41KT 4205 9848
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CDCLocal storm report, Jul 26, 4:32 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
532 PM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FUNNEL CLOUD 10 W KINGSLEY DAM 41.21N 101.85W
07/26/2022 KEITH NE TRAINED SPOTTER
TWO SPOTTERS SIGHTED A FUNNEL CLOUD REACHING ABOUT HALF
WAY TO THE GROUND. SIGHTED NEAR BEACH ROAD.
&&
CDCLocal storm report, Jul 26, 4:46 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
546 PM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 3 W ROSCOE 41.13N 101.66W
07/26/2022 M1.50 INCH KEITH NE STORM CHASER
&&
CDCLocal storm report, Jul 26, 4:47 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 2 ESE MASON CITY 41.21N 99.26W
07/26/2022 M1.00 INCH CUSTER NE EMERGENCY MNGR
&&
CDCLocal storm report, Jul 26, 4:50 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 5 W OGALLALA 41.13N 101.82W
07/26/2022 E60 MPH KEITH NE TRAINED SPOTTER
BLOWING IN EXCESS OF 60 MPH
&&
CDCLocal storm report, Jul 26, 4:53 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
553 PM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST 3 WSW OGALLALA 41.12N 101.77W
07/26/2022 M61 MPH KEITH NE AWOS
&&
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:20 PM MDT | Dense Fog Advisory | LBF | Custer, Frontier, Hayes, Lincoln, Logan | 8 hr |
| Jul 26, 1:01 AM MDT | Special Weather Statement | LBF | Sheridan | 29 min |
| Jul 26, 1:48 AM MDT | Special Weather Statement | LBF | Sheridan | 27 min |
| Jul 26, 1:58 AM MDT | Special Weather Statement | LBF | Cherry | 17 min |
| Jul 26, 2:44 AM MDT | Special Weather Statement | LBF | Cherry | 31 min |
| Jul 26, 4:06 AM MDT | Special Weather Statement | LBF | Cherry | 24 min |
| Jul 26, 4:07 AM MDT | Special Weather Statement | LBF | Cherry | 23 min |
| Jul 26, 2:43 PM MDT | Special Weather Statement | LBF | Loup | 32 min |
| Jul 26, 2:55 PM MDT | Special Weather Statement | LBF | Wheeler | 35 min |
| Jul 26, 3:20 PM MDT | Special Weather Statement | LBF | Garden | 25 min |
| Jul 26, 3:36 PM MDT | Special Weather Statement | LBF | Wheeler | 24 min |
| Jul 26, 3:44 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 46 min |
| Jul 26, 4:07 PM MDT | Special Weather Statement | LBF | Custer | 23 min |
| Jul 26, 4:11 PM MDT | Special Weather Statement | LBF | Custer | 34 min |
| Jul 26, 4:22 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 38 min |
| Jul 26, 4:26 PM MDT | Special Weather Statement | LBF | Wheeler | 49 min |
| Jul 26, 4:26 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 21 min |
| Jul 26, 4:35 PM MDT | Tornado Warning | LBF | Keith, Perkins | 25 min |
| Jul 26, 4:58 PM MDT | Tornado Warning | LBF | Keith, Perkins | 17 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.